Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 18, 2014, 4:00 PM EDT for Oconee County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2014, 4:00 PM EDT (20:00 UTC)
- Expired
- Jul 18, 2014, 4:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Oconee County, GA
The radar
The Atlanta radar (KFFC), 122 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702
WWUS82 KFFC 182000
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT FRI JUL 18 2014
GAZ037-049-050-182030-
400 PM EDT FRI JUL 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN OCONEE...MORGAN AND
GREENE COUNTIES UNTIL 430 PM EDT...
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER APALACHEE...AND MOVING NORTH AT 20 MPH.
WIND GUSTS TO 35 MPH AND BRIEF HEAVY RAINFALL IS EXPECTED... WITH
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES POSSIBLE THROUGH 4 30 PM
EDT. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3360 8332 3361 8348 3381 8350 3393 8342
3387 8336 3387 8334 3386 8332 3385 8328
3381 8330 3379 8328 3377 8329 3375 8327
TIME...MOT...LOC 1959Z 191DEG 18KT 3370 8338
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 1:18 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 18, 1:18 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 118 PM EDT FRI JUL 18 2014 .PREV DISCUSSION... /ISSUED 943 AM EDT FRI JUL 18 2014/ UPDATE... INCREASED THE POPS TO LIKELY(60-70%) OVER N GA TO ACCOUNT FOR THE MAINLY LIGHT SHOWERS. FORECAST HIGH TEMPERATURES RUNNING 3-6 DEGREES BELOW NORMAL AND TEMPERATURES WILL BE RATHER COOL AROUND THE MAIN SHOWER AREA. BDL SHORT TERM /TODAY THROUGH SATURDAY/... IT WAS NICE WHILE IT LASTED...BUT NOW THE MOISTURE RETURNS. VERY STRONG SHORTWAVE PUSHING THROUGH THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY THIS MORNING WILL PUSH EAST TODAY. SURFACE FLOW HAS SHIFTED AROUND TO THE EAST SIDE AS HIGH PRESSURE IS NOW CENTERED OVER THE APPALACHIANS...AND WITH THIS BRINGS SOME OROGRAPHIC LIFT TO NORTH GEORGIA. SO BETWEEN THE APPROACHING SHORTWAVE AND OROGRAPHIC LIFT...POPS BEGIN THIS MORNING ACROSS NORTH GEORGIA AND INCREASE/EXPAND FROM THERE. MOISTURE TRANSPORT VECTORS ARE ACTUALLY KIND OF IMPRESSIVE AND SHOW A DEEP TROPICAL CONNECTION FROM THE CARIBBEAN AND WESTERN GULF OF MEXICO. FOR GEORGIA...THIS IS REALLY MAXIMIZED AROUND 06Z TONIGHT IN NORTHWEST ZONES BUT REMAINS PRETTY HIGH THROUGH SATURDAY. HAVE LIKELY POPS IN NORTH GEORGIA BY THIS AFTERNOON AND CATEGORICAL SPREADING ACROSS NORTHERN ZONES BY SATURDAY. BASED ON HIRES MODEL TRENDS...LOOKS LIKE INITIAL PRECIP TODAY WILL BE MORE SHOWERY AND LIGHT BUT ONCE THAT TROPICAL CONNECTION WORKS INTO NORTH GEORGIA LATER TONIGHT THE INTENSITY RAMPS UP A BIT. THERE IS ACTUALLY VERY LITTLE CAPE TO SPEAK OF TODAY EXCEPT FOR IN THE MOUNTAINS...AND EVEN THEN GENERALLY UNDER 500 J/KG...SO KEPT THUNDER CHANCES AT JUST SLIGHT CHANCE FOR TODAY. BUT AS THE SHORTWAVE MOVES CLOSER AND THE TROPICAL CONNECTION KICKS IN...CAPE VALUES INCREASE ON SATURDAY. OVERALL NOT LOOKING FOR MUCH IN THE WAY OF SEVERE THUNDERSTORMS BUT AN ISOLATED WET MICROBURST CANNOT BE RULED OUT. BIGGER CONCERN WILL BE WITH THE RAIN...SEE HYDROLOGY SECTION BELOW. BY THE END OF THE SHORT TERM THE SHORTWAVE AXIS IS LIFTING BUT IS CENTERED OVER THE SOUTHERN APPALACHIANS BUT GENERALLY TROUGHINESS IS EXPECTED TO REMAIN IN PLACE...AND THE WET WEATHER CONTINUES INTO THE EXTENDED. THE TREND OF BELOW-NORMAL TEMPERATURES WILL CONTINUE THROUGH THE SHORT TERM AS WIDESPREAD CLOUD COVER AND EVENTUALLY PRECIP WILL KEEP AFTERNOON HIGHS SEVERAL DEGREES BELOW SEASONAL NORMALS ESPECIALLY ON SATURDAY. LOWS NOT QUITE AS IMPRESSIVE WITH HIGHER DEWPOINTS KEEPING THEM UP. TDP LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... LONG TERM BEGINS WITH SOUTHERN STREAM SHORT WAVE LIFTING TO THE NORTHEAST. HAVE CONTINUED WITH LIKELY POPS MAINLY NORTH AND EAST THROUGH SUNDAY...GOOD CHANCE ELSEWHERE. OTHERWISE...AN UPPER TROUGH REMAINS IN PLACE ACROSS THE SOUTHEAST INTO NEXT WEEK. MODELS SHOW SEVERAL WAVES MOVING THROUGH THE TROUGH BUT THEY WILL BE DIFFICULT TO TIME. GENERALLY CHANCE POPS LOOK OKAY THROUGH THE PERIOD...BUT LEANING TOWARD A DIURNAL PATTERN WITH BEST POPS DURING THE AFTERNOONS. ANOTHER FRONT APPROACHING THE STATE ON THURSDAY. TEMPERATURES NEAR NORMAL MOST AREAS. 41 HYDROLOGY... INCOMING PRECIPITABLE WATER VALUES RANGE AROUND 2 INCHES WHICH IS PRETTY HIGH. AVERAGE FOR JULY IS JUST UNDER 1.75 INCHES SO ONCE WE GET TO 2 INCHES WE ARE APPROACHING THE 99TH PERCENTILE CLIMATOLOGICALLY...WITH THE JULY MAX JUST OVER 2.3 INCHES. WITH THE MULTIPLE ROUNDS OF PRECIPITATION EXPECTED...QPF VALUES THROUGH THE SHORT TERM RANGE FROM NEAR NOTHING SOUTHEAST TO OVER 1.5 INCHES NORTH. THROUGH SUNDAY NIGHT...A LARGE PORTION OF THE AREA WILL HAVE STORM TOTAL QPF OVER 2 INCHES WITH RAIN CONTINUING OFF AND ON THROUGH THE EXTENDED. AT THIS TIME...GIVEN HOW THE QPF IS SPREAD OVER THE COURSE OF SEVERAL DAYS...HAVE NO PLANS TO ISSUE A FLOOD OR FLASH FLOOD WATCH AT THIS TIME BUT WILL HAVE TO MONITOR OVER THE NEXT COUPLE OF DAYS TO SEE HOW QUICKLY THE GROUND SATURATES. TDP && .AVIATION... 18Z UPDATE... VFR CEILINGS TO START LOWERING TO IFR-MVFR OVERNIGHT AS SHOWERS INCREASE ACROSS THE AREA WITH SOME 5-6SM VSBY RESTRICTIONS DUE TO SHOWERS. THUNDERSTORM CHANCES VERY LIMITED THROUGH TONIGHT. SURFACE WINDS HIGHLY VARIABLE E-S 10 KTS OR LESS. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE TO START THEN LOW TO MEDIUM CONFIDENCE THROUGH TONIGHT. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 86 68 82 70 / 50 80 80 60 ATLANTA 83 69 81 71 / 70 90 80 60 BLAIRSVILLE 76 64 75 65 / 90 90 80 60 CARTERSVILLE 82 69 82 69 / 90 90 80 60 COLUMBUS 89 71 86 73 / 30 80 80 50 GAINESVILLE 81 68 79 68 / 70 90 80 60 MACON 89 70 85 72 / 30 60 70 50 ROME 82 68 82 69 / 90 90 80 60 PEACHTREE CITY 84 69 83 68 / 60 90 80 50 VIDALIA 91 71 87 73 / 20 30 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...BDL
Hazardous weather outlook, Jul 18, 4:46 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 446 AM EDT FRI JUL 18 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 446 AM EDT FRI JUL 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA MAINLY THIS AFTERNOON AND TONIGHT. DISCUSSION... A STRONG STORM SYSTEM WILL MOVE FROM THE LOWER MISSISSIPPI VALLEY TODAY AND TRACK ACROSS THE SOUTHEAST OVERNIGHT. INSTABILITY WITH THIS SYSTEM WILL BE MARGINAL THROUGH TONIGHT AND THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A BROAD AREA OF LOW PRESSURE WILL DOMINATE THE SOUTHEAST THROUGH MUCH OF THE LONG TERM. THIS WILL RESULT IN A PROLONGED PERIOD OF SCATTERED TO WIDESPREAD SHOWERS AND STORMS LASTING INTO THE MIDDLE OF NEXT WEEK. THE MAIN CONCERN OVER THE NEXT FEW DAYS WILL BE RAINFALL AMOUNTS AS MULTIPLE STORMS MAY TRAIN ACROSS THE SAME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 18, 3:49 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT FRI JUL 18 2014
GAZ059-060-182030-
349 PM EDT FRI JUL 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PUTNAM AND JASPER
COUNTIES UNTIL 415 PM EDT...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PIEDMONT...AND MOVING NORTH AT 15 MPH.
WIND GUSTS TO 35 MPH AND VERY HEAVY RAINFALL CAN BE EXPECTED... WITH
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES POSSIBLE OVER PARTS OF
PUTNAM AND JASPER COUNTIES THROUGH 430 PM EDT. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3347 8329 3319 8357 3324 8370 3351 8367
3343 8353 3348 8333
TIME...MOT...LOC 1948Z 202DEG 13KT 3333 8357Special weather statement, Jul 18, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT FRI JUL 18 2014
GAZ037-049-050-182030-
400 PM EDT FRI JUL 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN OCONEE...MORGAN AND
GREENE COUNTIES UNTIL 430 PM EDT...
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER APALACHEE...AND MOVING NORTH AT 20 MPH.
WIND GUSTS TO 35 MPH AND BRIEF HEAVY RAINFALL IS EXPECTED... WITH
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES POSSIBLE THROUGH 4 30 PM
EDT. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3360 8332 3361 8348 3381 8350 3393 8342
3387 8336 3387 8334 3386 8332 3385 8328
3381 8330 3379 8328 3377 8329 3375 8327
TIME...MOT...LOC 1959Z 191DEG 18KT 3370 8338The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:49 PM EDT | Special Weather Statement | FFC | Jasper | 41 min |
| Jul 18, 4:33 PM EDT | Special Weather Statement | FFC | Morgan | 42 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.